Rhabdomyolysis and compartment syndrome with coadministration of risperidone and simvastatin

Michael A. Webber, Waqar Mahmud, Jeffery D. Lightfoot, Anantha Shekhar

Research output: Contribution to journalArticle

32 Scopus citations

Abstract

We report a case of rhabdomyolysis and acute compartment syndrome of the lower extremity in a schizophrenic patient taking risperidone following the addition of simvastatin to treat hyperlipidemia. We suspect that disrupted drug metabolism, resulting from interactions with cytochrome P450 enzymes, rapidly elevated drug plasma levels, which then led to muscle toxicity. Clinicians who pharmacologically treat medical comorbidities in patients receiving atypical antipsychotics must be proactive in anticipating potential drug-drug interactions.

Original languageEnglish (US)
Pages (from-to)432-434
Number of pages3
JournalJournal of Psychopharmacology
Volume18
Issue number3
DOIs
StatePublished - Sep 1 2004

Keywords

  • Compartment syndrome
  • Hyperlipidemia
  • Rhabdomyolysis
  • Risperidone
  • Schizophrenia
  • Simvastatin

ASJC Scopus subject areas

  • Pharmacology
  • Psychiatry and Mental health
  • Neuroscience(all)

Fingerprint Dive into the research topics of 'Rhabdomyolysis and compartment syndrome with coadministration of risperidone and simvastatin'. Together they form a unique fingerprint.

Cite this